Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ B$-convexity and reflexivity in Banach spaces


Author: Dean R. Brown
Journal: Trans. Amer. Math. Soc. 187 (1974), 69-76
MSC: Primary 46B10
DOI: https://doi.org/10.1090/S0002-9947-1974-0333677-9
MathSciNet review: 0333677
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A proof of James that uniformly nonsquare spaces are reflexive is extended in part to B-convex spaces. A condition sufficient for non-B-convexity and related conditions equivalent to non-B-convexity are given. The following theorem is proved: A Banach space is B-convex if each subspace with basis is B-convex.


References [Enhancements On Off] (What's this?)

  • [1] A. Beck, A convexity condition in Banach spaces and the strong law of large numbers, Proc. Amer. Math. Soc. 13 (1962), 329-334. MR 24 #A3681. MR 0133857 (24:A3681)
  • [2] -, On the strong law of large numbers, Ergodic Theory (Proc. Internat. Sympos., Tulane Univ., New Orleans, La., 1961), Academic Press, New York, 1963, pp. 21-53. MR 28 #3470. MR 0160256 (28:3470)
  • [3] M. M. Day, On the basis problem in normed spaces, Proc. Amer. Math. Soc. 13 (1962), 655-658. MR 25 #1435. MR 0137987 (25:1435)
  • [4] B. Gelbaum, Notes on Banach spaces and bases, An. Acad. Brasil Ci. 30 (1958), 29-36. MR 20 #5419. MR 0098974 (20:5419)
  • [5] D. P. Giesy, On a convexity condition in normed linear spaces, Trans. Amer. Math. Soc. 125 (1966), 114-146. MR 34 #4866. MR 0205031 (34:4866)
  • [6] R. C. James, Uniformly non-square Banach spaces, Ann. of Math. (2) 80 (1964), 542-550. MR 30 #4139. MR 0173932 (30:4139)
  • [7] -, Convexity and smoothness, Proc. Colloquium on Convexity (Copenhagen, 1965), Københavns Univ. Mat. Inst., Copenhagen, 1967, pp. 165-167. MR 36 #657. MR 0217568 (36:657)
  • [8] C. A. Kottman, Packing and reflexivity in Banach spaces, Trans. Amer. Math. Soc. 150 (1970), 565-576. MR 42 #827. MR 0265918 (42:827)
  • [9] A. Pełczyński, A note on the paper of I. Singer, 'Basic sequences and reflexivity of Banach spaces,' Studia Math. 21 (1961/62), 371-374. MR 26 #4156. MR 0146636 (26:4156)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B10

Retrieve articles in all journals with MSC: 46B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0333677-9
Keywords: B-convexity, reflexivity, P-convexity, uniform-convexity, uniformly nonsquare, uniformly non $ 1_{n}^{(1)}$, geometry of the unit ball, Schauder basis
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society